MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL LATERAL FIBULAR PLATE RIGHT 4 HOLES 80 MM LENGTH; PLATE, FIXATION

ZIMMER BIOMET, INC. DISTAL LATERAL FIBULAR PLATE RIGHT 4 HOLES 80 MM LENGTH; PLATE, FIXATION
Model Number N/A
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Hyperresponsive to stimuli (4538); Swelling/ Edema (4577)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).The customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the plate explanted from patient showed signs of corrosion.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: part: 47234801635, lot: 63085306, cortical bone screw self-tapping hex head 3.5 mm diameter 16 mm length; part: 47482801402, lot: 63202015, 2.7 mm locking screw 14 mm length; part: 47234801835, lot: 63098016, cortical bone screw self-tapping hex head 3.5 mm diameter 18 mm length; part: 47482801602, lot: 63457984, 2.7 mm locking screw 16 mm length; part: 47482801602, lot: 63457984, 2.7 mm locking screw 16 mm length; part: 47482801602, lot: 63457984, 2.7 mm locking screw 16 mm length; part: 47482801602, lot: 63488874, 2.7 mm locking screw 16 mm length; part: 47235901638, lot: 63174173, 3.5 mm locking screw with 2.7 mm head 16 mm length.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00730, 0001822565 - 2022 - 00731, 001822565 - 2022 - 00732, 0001822565 - 2022 - 00733, 0001822565 - 2022 - 00734, 0001822565 - 2022 - 00735, 0001822565 - 2022 - 00736, 0001822565 - 2022 - 00784.
 
Event or Problem Description
It was reported that patient underwent right ankle open reduction internal fixation procedure.Subsequently swelling, pain, sensitivity, discoloration, and unable to wear shoes was reported with plate and all screws removed with no complications.No further information was provided.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text: device location unknown.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d2, d9, g3, g6, h1, h2, h3, h6, h11.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned products identified discoloration on the fibular plate around three screw holes and one locking screw.The discolored screw was sent for further analysis.Eds semi-quantitative elemental analysis of the discolored regions on the screw head revealed foreign elements.It revealed c, n, o, na, mg, p, cl, k, and ca as the major foreign elements.The source of these elements could be from various potential contaminants including biological soft tissue and bone, dried biological fluids (i.E.Blood), bone cement (calcium phosphate-based), corrosion/metal oxide product or various decontamination solutions (i.E.Hospital detergents).Therefore, the source of these elements is inconclusive.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
DISTAL LATERAL FIBULAR PLATE RIGHT 4 HOLES 80 MM LENGTH
Common Device Name
PLATE, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13569464
Report Number0001822565-2022-00540
Device Sequence Number5833966
Product Code HRS
UDI-Device Identifier00889024088498
UDI-Public(01)00889024088498(17)251031(10)63202115
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number47235701704
Device Lot Number63202115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/07/2022
07/12/2022
03/18/2025
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/24/2022
07/27/2022
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexFemale